Alert archive / Mississippi / Special Weather Statements in 2018

Special Weather Statement, NWS Mobile, AL

April 7, 2018George County, Stone County, Mississippi

NWS Mobile, AL issued this special weather statement at Apr 7, 2018, 2:39 AM CDT for George County, Stone County, Mississippi. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2018, 2:39 AM CDT (07:39 UTC)
Expired
Apr 7, 2018, 3:45 AM CDT
In force
66 min
Issued by
NWS Mobile, AL

Counties George County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2018-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 933 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2018-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
933 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

379 
WWUS84 KMOB 070739
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
239 AM CDT SAT APR 7 2018
 
MSZ075-076-078-079-070845-
Stone MS-Perry MS-Greene MS-George MS-
239 AM CDT SAT APR 7 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...GEORGE...SOUTHERN PERRY...SOUTHERN GREENE AND STONE
COUNTIES UNTIL 345 AM CDT...

At 239 AM CDT, the strong thunderstorms were located along a line
extending from 9 miles southwest of McLain to 11 miles southeast of
Poplarville, and moving east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Wiggins, Lucedale, Perkinston, McHenry and McLain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 500 AM CDT for
southeastern Mississippi.

LAT...LON 3091 8934 3091 8914 3116 8914 3108 8843
      3088 8842 3073 8863 3073 8888 3068 8889
      3068 8924 3065 8925 3065 8934
TIME...MOT...LOC 0739Z 278DEG 34KT 3099 8892 3073 8938 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 7, 12:55 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 7, 12:55 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1255 AM CDT Sat Apr 7 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...VFR to MVFR ceilings through about 07.08z followed
by MVFR ceilings through 08.06z. Lower ceilings and visibilties
mainly in heavy rain from showers and thunderstorms passing
through the Mobile metro area between 09z and 12z, and the
Pensacola metro area between 11z and 13z. Winds will be south at
8 to 12 knots tonight shifting southwest by mid morning then
northwest in the wake of a cold front by midday Saturday. /22

&&

.PREV DISCUSSION... /issued 928 PM CDT Fri Apr 6 2018/

DISCUSSION...See updated information for land areas below.

..Southeast Mississippi is now under Severe Thunderstorm Watch
#38 through 5 am Saturday...

UPDATE...We are continuing to monitor a large west-east
orientated storm complex extending from east central Texas to
central Alabama. This line is moving southward at 25 to 30 mph and
has a history of widespread storm reports of damaging winds, large
hail and tornadoes. The tornado threat however continues to
diminish as the system becomes cold pool dominate and accelerates
southward.

The strongest storms are expected to impact our Mississippi
counties between 1 and 5 am, with damaging strait-line winds the
main threat. Hail to one-half inch and a brief tornado may occur
with the stronger storms with enhanced updrafts due a combination
of MLCapes as high as 1000 J/kg and SFC-1km Storm Relative
Helicity values near 300 m2/s2.

The airmass across southwest Alabama and the western Florida
panhandle is more stable at the moment with a capping inversion at
850 mb in place over the area. Eventually the eastern portion of
the system will swing southeast through these areas after midnight
through the early morning hours Saturday as the capping inversion
breaks and low level forcing along an approaching front occurs. A
thorough assessment will be made as we move through the overnight
hours as to which threat(s) may exist, to what extent, and if any
additional watches are deemed necessary. Updated products have
been sent. /22

PREV DISCUSSION... /issued 412 PM CDT Fri Apr 6 2018/

NEAR TERM /Now Through Saturday/...Mid to upper trough over much
of the eastern conus will continue to dig south across the north
central gulf and se states states through Sat afternoon with a
series of embedded mid level impulses tracking mostly eastward
across the lower MS river and north central gulf states beginning
late tonight continuing through Sat afternoon thus providing
increased lift or forcing for thunderstorm development. On the
back side of the upper trof a cold front is progged to shift
southeast across the region beginning late tonight moving into
northern sections of the forecast area by late Sat morning. Ahead
of the front showers and thunderstorms are expected with a few
strong to severe thunderstorms still possible especially over
western sections of the forecast area beginning late tonight
continuing through early Sat morning. Most of the guidance shows
the strongest thunderstorms occurring over central parts of MS
late this evening tracking southeast towards southeast MS and
southwest AL shortly after midnight, gradually weakening as they
advance further southward towards the coast, mostly from lower
instability near the surface possibly due to a cold pool advancing
southward ahead of the stronger convection to the north. Though
with plenty of shear in the lower levels combined with decent
dynamical forcing in the lower to mid layers during this time
frame we will continue to mention the threat for severe weather
and monitor this situation closely through Sat morning, especially
over the western half of the forecast area tonight stretching to
the immediate coast. As the cold front pushes further south
towards the coast the threat for severe weather will continue to
shift eastward affecting coastal sections of Al and NWFL through
late Sat morning. With this pattern the biggest threat continues
to be damaging straight line winds with maybe an isolated tornado.
Model soundings depict wetbulb values around 11kft or slightly
lower suggesting the threat for large hail also. Currently the
Storm Prediction Center has a slight risk for severe weather
generally west of a line stretching from Pensacola FL to Camden AL
and a marginal risk for all other areas to the east. Stay tuned to
locally media outlets or NOAA weather radio if threatening weather
is approaching your area.

Temperatures will be near seasonal levels tonight and slightly
below seasonal levels on Sat with plenty of clouds expected
through Sat afternoon. 32/ee

SHORT TERM /Saturday night Through Monday night/...Showers and
thunderstorms exit the area offshore and to the east by Saturday
night as cool and dry north flow sets up in the wake of the cold
front. Sunday will be dry as northwest flow in the mid levels
gradually becomes more zonal and any remnant moisture or weak lift
remains offshore. A weak surface low forms over central Texas
Sunday and pushes south into northeastern Mexico Sunday night. A
warm front extends east-northeast from this low along the northern
Gulf coast, with weak lift along this front supporting cloudy
skies and some light showers across the area Sunday night and
Monday. /49

LONG TERM /Tuesday Through Friday/...There continues to be some
discrepancy among models regarding precip potential in the medium
range. A shortwave is expected to rotate through the larger
eastern CONUS longwave trough Monday night into Tuesday morning.
Beneath this feature, a weak surface low forms over the
northwestern Gulf along the aforementioned frontal boundary and
pushes east. The GFS continues to be a bit stronger and farther
north, resulting in a wetter solution as it pushes a cold front
towards the area from the northwest. The ECMWF on the other hand
develops a weak surface trough and pushes it moreso through the
central Gulf, with the heaviest precip thus remaining offshore.
Have continued to carry only chance PoPs across the area Monday
night and Tuesday to reflect the uncertainty in coverage, though
there is increasing confidence that at least some will see
measurable rainfall. In any case, a cold front Tuesday afternoon
should mark the end of rain chances, with north winds ushering in
a cooler and drier airmass and keeping conditions clear and dry
Wednesday through the end of the week. /49

MARINE...Southerly winds and seas will gradually build today and
tonight ahead of a cold front approaching from the northwest.
Showers and thunderstorms are expected ahead and along the front with
the best coverage expected late tonight through late Saturday
morning. A few strong to severe thunderstorms will be possible. A
moderate to occasionaly strong offshore flow is expected in the
wake of the front late Saturday through early Sunday. A light to
moderate offshore will continue over the marine area through
midweek.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 6, 5:57 AM CDT, 20 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
557 AM CDT Fri Apr 6 2018

ALZ265-266-FLZ202-204-206-071100-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
557 AM CDT Fri Apr 6 2018

...HIGH RIP CURRENT RISK IN EFFECT FROM THIS EVENING THROUGH LATE
SATURDAY NIGHT...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

Showers and thunderstorms are expected with a front moving over the
area late tonight. A few storms may become strong to severe, with
winds gusting to between 40 and 60 mph in the stronger storms being
the main threat. Isolated instances of hail and a brief tornado
cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

   High Rip Current Risk through late Saturday night.

Strong to severe thunderstorms with damaging wind gust expected
to approach coastline by Saturday morning. Isolated instances of
hail and a brief tornado cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested late tonight into Saturday
morning.

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-071100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
557 AM CDT Fri Apr 6 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

Showers and thunderstorms are expected with a front moving over the
area late tonight. A few storms may become strong to severe, with
winds gusting to between 40 and 60 mph in the stronger storms being
the main threat. Isolated instances of hail and a brief tornado
cannot be ruled out.

Increasing southerly winds and onshore swell today through the
weekend will bring a Moderate risk of dangerous rip currents today
and a High risk tonight into Sunday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe thunderstorms with damaging wind gust expected
to approach coastline by Saturday morning. Isolated instances of
hail and a brief tornado cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested late tonight into Saturday
morning.

GMZ630>636-650-655-670-675-071100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
557 AM CDT Fri Apr 6 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe thunderstorms with damaging wind gust expected
to reach the coastline by late Saturday morning.

Moderate to strong winds expected Saturday into Wednesday could
create hazardous conditions for small craft.

In the hours before

Special weather statement, Apr 6, 10:06 PM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
1006 PM CDT FRI APR 6 2018

ALZ051-070345-
Choctaw AL-
1006 PM CDT FRI APR 6 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW COUNTY UNTIL 1045 PM CDT...

At 1005 PM CDT, the strong thunderstorms were located along a line
extending from Toomsuba to Snell to near Quitman, and moving east at
45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Butler, Lisman, Pennington and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
      3228 8802 3218 8801 3214 8804 3209 8804
      3205 8812 3201 8811 3198 8806 3195 8808
      3197 8809 3195 8812 3193 8809 3194 8806
      3190 8813 3186 8814 3195 8847 3231 8842
TIME...MOT...LOC 0305Z 278DEG 40KT 3242 8851 3221 8850 3203 8877
Special weather statement, Apr 7, 12:43 AM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
1243 AM CDT SAT APR 7 2018

ALZ051-052-MSZ067-070630-
Choctaw AL-Washington AL-Wayne MS-
1243 AM CDT SAT APR 7 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON AND WAYNE COUNTIES
UNTIL 130 AM CDT...

At 1243 AM CDT, the strong thunderstorm was located 9 miles west of
Clara, or 13 miles southwest of Waynesboro, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Waynesboro, Clara, Millry, Buckatunna and Silas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 500 AM CDT for
southeastern Mississippi.

LAT...LON 3175 8894 3178 8831 3145 8827 3144 8894
TIME...MOT...LOC 0543Z 269DEG 32KT 3159 8885
Special weather statement, Apr 7, 1:14 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
114 AM CDT SAT APR 7 2018

ALZ051>055-070700-
Clarke AL-Wilcox AL-Monroe AL-Choctaw AL-Washington AL-
114 AM CDT SAT APR 7 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE...SOUTH CENTRAL CHOCTAW...NORTHEASTERN WASHINGTON...
NORTHERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES UNTIL 200 AM CDT...

At 114 AM CDT, the strong thunderstorm was located over Coffeeville,
or 17 miles west of Grove Hill, moving east at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Thomasville, Grove Hill, Whatley, Coffeeville, Vredenburgh, Fulton
and Yellow Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3167 8816 3191 8817 3199 8729 3162 8729
TIME...MOT...LOC 0614Z 267DEG 38KT 3178 8806
Special weather statement, Apr 7, 2:06 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
206 AM CDT SAT APR 7 2018

MSZ075-076-070745-
Perry MS-Greene MS-
206 AM CDT SAT APR 7 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN PERRY AND NORTHWESTERN GREENE COUNTIES UNTIL 245 AM CDT...

At 205 AM CDT, the strong thunderstorm was located 5 miles southeast
of Macedonia, or 8 miles east of Petal, moving east at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Richton and New Augusta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 500 AM CDT for
southeastern Mississippi.

LAT...LON 3143 8915 3143 8861 3116 8861 3119 8915
TIME...MOT...LOC 0705Z 267DEG 34KT 3131 8912
Special weather statement, Apr 7, 2:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
239 AM CDT SAT APR 7 2018

MSZ075-076-078-079-070845-
Stone MS-Perry MS-Greene MS-George MS-
239 AM CDT SAT APR 7 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...GEORGE...SOUTHERN PERRY...SOUTHERN GREENE AND STONE
COUNTIES UNTIL 345 AM CDT...

At 239 AM CDT, the strong thunderstorms were located along a line
extending from 9 miles southwest of McLain to 11 miles southeast of
Poplarville, and moving east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Wiggins, Lucedale, Perkinston, McHenry and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 500 AM CDT for
southeastern Mississippi.

LAT...LON 3091 8934 3091 8914 3116 8914 3108 8843
      3088 8842 3073 8863 3073 8888 3068 8889
      3068 8924 3065 8925 3065 8934
TIME...MOT...LOC 0739Z 278DEG 34KT 3099 8892 3073 8938

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 10:06 PM CDTSpecial Weather StatementMOBChoctaw39 min
Apr 6, 11:30 PM CDTAreal Flood AdvisoryMOBChoctaw3 hr
Apr 7, 1:06 AM CDTFlash Flood WarningMOBChoctaw4 hr
Apr 7, 1:14 AM CDTSpecial Weather StatementMOBClarke46 min
Apr 7, 2:44 AM CDTSpecial Weather StatementMOBButler, Crenshaw61 min
Apr 7, 3:24 AM CDTSpecial Weather StatementMOBMobile51 min
Apr 7, 3:41 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile19 min
Apr 7, 3:45 AM CDTSpecial Marine WarningMOB45 min
Apr 7, 3:59 AM CDTSmall Craft AdvisoryMOB30 hr
Apr 7, 5:27 AM CDTSpecial Marine WarningMOB63 min
Apr 7, 6:34 AM CDTSpecial Marine WarningMOB41 min
Apr 7, 6:55 AM CDTSpecial Marine WarningMOB65 min
Apr 7, 7:54 AM CDTSpecial Marine WarningMOB66 min
Apr 7, 8:45 AM CDTSpecial Marine WarningMOB2 hr
Apr 7, 8:51 AM CDTSpecial Marine WarningMOB84 min
Apr 7, 9:54 AM CDTSpecial Marine WarningMOB96 min
Apr 7, 5:37 AM CDTSpecial Weather StatementMOBOkaloosa, Santa Rosa38 min
Apr 7, 6:08 AM CDTSpecial Weather StatementMOBEscambia37 min
Apr 7, 7:13 AM CDTSpecial Weather StatementMOBEscambia47 min
Apr 7, 12:43 AM CDTSpecial Weather StatementMOBWayne47 min
Apr 7, 2:06 AM CDTSpecial Weather StatementMOBGreene39 min
Apr 7, 9:07 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne5 days

Nearby

Special Weather Statements in Mississippi, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.